MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK WINGSPAN 2.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK WINGSPAN 2.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0250200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the angioplasty procedure for intracranial atherosclerotic disease treatment of a right middle cerebral artery (mca) physician used the subject stent.He tried to insert the delivery catheter of the subject stent and was unable to advance it into the rhv.Eventually he had to use an off-label stent as a medical intervention to treat the patient.The surgery was delayed for 20 minutes.Procedure was not completed as physician wanted and has to use a different stent to treat the patient.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the angioplasty procedure for intracranial atherosclerotic disease treatment of a right middle cerebral artery (mca) physician used the subject stent.He tried to insert the delivery catheter of the subject stent and was unable to advance it into the rhv.Eventually he had to use an off-label stent as a medical intervention to treat the patient.The surgery was delayed for 20 minutes.Procedure was not completed as physician wanted and has to use a different stent to treat the patient.No clinical consequences were reported to the patient due to this event.Additional information received on 07-oct-2022 clarified that subject stent was unable to be used and the off-label stent was used to finish the case rather than to prevent permanent harm.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the proximal end of the stabilizer was kinked.The delivery catheter was flattened along its length.On functional testing, the device was inserted into and through a demonstration rhv without difficulty.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events were unable to be replicated during analysis, however the analysis results are consistent with the reported event.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that both the stent delivery catheters could not be advanced into the rhv.The device was returned and it was found that the stabilizer was kinked and the delivery catheter was flattened along its length, confirming the reported event.It was possible to advance the returned device through a demonstration rhv during analysis.It is probable that the device was damaged during advancement through the guide catheter rhv during use, perhaps due to a closed or partially closed rhv, causing the reported event, however, as the subject rhv was not returned it could not be definitively determined if the rhv was the cause of the reported event.An assignable cause of procedural factors will be assigned to the reported stent delivery catheter difficulty inserting and to the analyzed stent stabilizer kinked/bent, stent delivery catheter flat/crushed, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
WINGSPAN 2.5MM X 20MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14868469
Report Number3008881809-2022-00320
Device Sequence Number6929474
Product Code NJE
UDI-Device Identifier04546540722782
UDI-Public04546540722782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberM003WS0250200
Device Catalogue NumberM003WS0250200
Device Lot Number21570297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHV (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown